Which of the following events most likely caused the patient’s - ProProfs Discuss
Topics
Products
Follow Us:

Which of the following events most likely caused the patient’s symptoms and signs?
A 35-year-old Caucasian man complained of tingling sensation in his limbs and that his ARMS sometimes felt heavy. The man, recently diagnosed with pulmonary tuberculosis, had been receiving isoniazid and rifampin for 2 months. He was diagnosed with peripheral neuropathy, a known adverse effect of isoniazid.



A. Rifampin-induced inhibition of isoniazid metabolism
B. Worsening of the disease, in spite of the therapy
C. Allergic reaction to rifampin
D. Inherited deficiency of N-acetyltransferase
E. Allergic reaction to isoniazid

This question is part of block 9 pharm drug elimination w exp

Asked by Arianna, Last updated: Jun 29, 2020

+ Answer
Request

1 Answer

John Smith

John Smith

Answered Sep 09, 2016

Inherited deficiency of n-acetyltransferase-8) learning objective: explain the reason of increased toxicity of drugs biotransformed byacetylation.answer: disoniazid is biotransformed mainly by hepatic acetylation which is under genetic control. aboutone half of people of caucasian origin are slow acetylators, since they have an inheriteddeficiency of n-acetyltransferase. slow acetylators have a higher risk of isoniazid adverse effects.a) actually rifampin can increase, not reduce, the biotransformation of many drugs by increasingthe synthesis of microsomal enzymes.b, c, e) these pathological conditions do not cause peripheral neuropathy
 

Search for Google images
Select a recommended image
Upload from your computer
Search for Google images
Select a recommended image
Upload from your computer
Search for Google images
Select a recommended image
Upload from your computer

Email Sent
We have sent an email to your address "" with instructions to reset your password.